MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / VORTEX PORT; PORT & CATHETER, IMPLANTED

ANGIODYNAMICS ANGIODYNAMICS / VORTEX PORT; PORT & CATHETER, IMPLANTED
Catalog Number H787LVTX52130
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code Patient Problem/Medical Problem (2688)
Date of Event 06/04/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device sample from the reported event is in transit to angiodynamics, but has not yet been received or evaluated.Upon completion of the investigation a supplemental medwatch will be submitted.(b)(4).
 
Event or Problem Description
As reported by hospital in (b)(6), "during linogram saw that contrast was leaking out of one port chamber.The device had been implanted (b)(6) 2016." it was removed and replaced on (b)(6) 2018.No additional patient complications were reported.The used device is being returned to angiodynamics for evaluation.
 
Additional Manufacturer Narrative
In lieu of a reported lot number, a ship history report (shr) was generated for item number (b)(4).In order to determine the last three lots shipped to the reporting hospital in the six months prior to the procedure date.The shr indicated the reporting customer only received {one lot} of this item number in the six months prior to the procedure.The {one} lot obtained through the shr was (5238632).The device history records for the lot obtained through the ship history report (packaging lot) was reviewed.In addition, the corresponding lot for purchased component (septum) item number (100241 sln 13955) and purchased catheter tubing item number {107478 sln 5154966} were reviewed.The device history records were reviewed for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The august 2018 angiodynamics complaint report was reviewed for the lifeport product family and the failure mode "device leaked." no adverse trend was identified.The port with catheter tubing attached was returned for evaluation.The port was pressurized with air and submerged in water.A leak was detected in the left septum near the edge of the septum.Microscopic examination showed damage to the septum from needle sticks in the area of the leak.The septum was removed and coring was noted in the septum.Two large holes were also noted in the septum.: the reported complaint description of leak is confirmed.Damage to the port septum was observed that is consistent with the use of an improper needle (coring).The directions for use packaged with the port states: "use of angiodynamics anti-coring (19 to 22 gauge huber point) needles in all procedures is recommended.These needles have been designed and tested to ensure that septum life is preserved." the root cause for this event is handling damage (user error) during use of the device with a coring needle.(pr19751).

Brand Name
ANGIODYNAMICS / VORTEX PORT
Common Device Name
PORT & CATHETER, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key7634838
Report Number1317056-2018-00121
Device Sequence Number2512565
Product Code LJT
UDI-Device IdentifierH787LVTX52130
UDI-PublicH787LVTX52130
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K010767
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Medical Technologist
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH787LVTX52130
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/25/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/31/2018
Supplement Date Received by Manufacturer05/31/2018
Initial Report FDA Received Date06/25/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age13 YR